Akathisia-like behavior following ect, and its successful treatment with low-dose mianserin

M. Poyurovsky, A. Kosov, E. Halperin, D. Enoch, M. Schneidman, A. Weizman

Research output: Contribution to journalArticlepeer-review

Abstract

The development of akathisia-like behavior during a course of electroconvulsive therapy (ECT) in a patient with psychotic depression is described. The ECT-induced akathisia responded successfully to mianserin. It seems that the beneficial effect of low-dose mianserin (15 mg/day) is related to its prominent antagonistic activity at the 5-HT2A/5-HT2C- receptors.

Original languageEnglish
Pages (from-to)257-260
Number of pages4
JournalInternational Clinical Psychopharmacology
Volume10
Issue number4
DOIs
StatePublished - Nov 1995
Externally publishedYes

Keywords

  • Akathisia
  • Electroconvulsive therepy (ECT)
  • Mianserin
  • Serotonin

Fingerprint

Dive into the research topics of 'Akathisia-like behavior following ect, and its successful treatment with low-dose mianserin'. Together they form a unique fingerprint.

Cite this